Background: Acute generalized exanthematous pustulosis (AGEP) is a rare cutaneous drug reaction presenting with rapid-onset sterile pustules on edematous erythema.
Case: A 12-year-old female patient with acute gastroenteritis was consulted with complaints of pruritic erythema and high fever developing with small pustules on the 2nd day of ceftriaxone treatment. Lab tests showed an elevated absolute neutrophil count and lymphopenia. Ceftriaxone was discontinued immediately. The fever went away within 24 hours. According to EuroSCAR, the diagnosis of AGEP was confirmed. The skin biopsy was compatible with AGEP. After 6 weeks, a patch test with ceftriaxone was performed. A strong positive reaction to ceftriaxone was detected. Three months later, amoxicillin, amoxicillin-clavulanate, clarithromycin, and trimethoprim/sulfamethoxazole patch tests were performed, all were negative, and provocation tests were also planned.
Conclusion: AGEP is a severe cutaneous drug reaction. We wanted to emphasize that patch tests help identify the responsible drug and find a safe alternative.